Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2022, 3:22 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2022, 3:22 PM PDT (22:22 UTC)
- Expired
- Jul 27, 2022, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 119 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275
WGUS55 KVEF 272222
FFWVEF
NVC017-280130-
/O.NEW.KVEF.FF.W.0040.220727T2222Z-220728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
322 PM PDT Wed Jul 27 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
East Central Lincoln County in south central Nevada...
* Until 630 PM PDT.
* At 322 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Beaver Dam State Park. Dodge Springs Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3725 11405 3727 11423 3731 11427 3739 11426
3742 11428 3745 11430 3748 11430 3769 11428
3774 11428 3776 11417 3775 11405
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
AG2 follow-up statements
882
WGUS75 KVEF 272312
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
412 PM PDT Wed Jul 27 2022
NVC017-280130-
/O.CON.KVEF.FF.W.0040.000000T0000Z-220728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
412 PM PDT Wed Jul 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT THIS
EVENING FOR EAST CENTRAL LINCOLN COUNTY...
At 412 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly. The
heavy rain is likely causing debris flows from the Dodge Springs
Burn Scar.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Beaver Dam State Park and Dodge Springs Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3725 11405 3727 11423 3731 11427 3739 11426
3742 11428 3745 11430 3748 11430 3769 11428
3774 11428 3776 11417 3775 11405
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG717
WGUS75 KVEF 280128
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
628 PM PDT Wed Jul 27 2022
NVC017-280138-
/O.EXP.KVEF.FF.W.0040.000000T0000Z-220728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
628 PM PDT Wed Jul 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR
EAST CENTRAL LINCOLN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3725 11405 3727 11423 3731 11427 3739 11426
3742 11428 3745 11430 3748 11430 3769 11428
3774 11428 3776 11417 3775 11405
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:57 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 27, 12:57 PM PDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1257 PM PDT Wed Jul 27 2022 .SYNOPSIS...With this moisture and weather pattern staying in place, afternoon storm chances will persist through next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists across southern Nevada this evening. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Today and tomorrow. Satellite imagery is showing the morning stratus quickly dissipating across the area. Dewpoints in the eastern half of the CWA are currently in the upper 50s and 60s. With moisture in place and clearing skies, these areas should destabilize quite nicely this afternoon. The 12z HREF mean has CAPE values of 1000-1500 J/kg around the NV-AZ-UT border intersection. As such, the high terrain of Mohave, Clark, and Lincoln counties will be favored for storm development this afternoon, with lesser coverage in Nye and Inyo counties. An MCV moving west along I-40 will likely enhance storm coverage across Mohave County, where a Flash Flood Watch remains in effect. As convective outflows in Lincoln County and southwest Utah begin to merge, storms will try to advance southwest along I-15 into the Las Vegas Valley this evening. These events are notorious for producing strong winds in the valley. Hi-res guidance has shown a consistent signal for this scenario, highlight the Las Vegas metro with a 70% chance of winds greater than 35 mph and a 10% chance of winds in excess of 58 mph. However, this scenario is highly dependent on how this afternoon plays out. If storms move into the valley and overturn the airmass (like on Monday), the lack of instability may preclude the northeasterly thunderstorm push. So if the local airmass can stay relatively pristine, we'll be watching to our northeast very closely. Tomorrow could play out fairly similarly, with a slight decrease in storm coverage expected. Afternoon storms are expected to form on the high terrain, before congealing outflows try to bring in storms from the north during the evening. The more northerly trajectory (rather than northeasterly) may make it harder for storms and gusty winds to reach the valley. Regardless, locally heavy rain, flash flooding, and gusty winds will be possible with any storm. Outside of the storms, high temperatures will around 100-105 in our lower elevations, which is about 5 degrees below normal. .LONG TERM...Friday through next Wednesday. The active monsoon currently in place shows no signs of significantly changing in the extended forecast. Sandwiched between a high over northern California and another in Texas, we'll be left under the influence of an inverted trough through the weekend. This feature will help spark afternoon thunderstorms in this continually moist airmass. GFS and ECMWF ensembles keep PWATs around 1.25"-1.5" well into next week. As we head into next week, the NorCal high weakens and retreats to the Four-Corners region, placing our area in a more-typical monsoon pattern. With moisture and afternoon precip chances remaining in the forecast, temperatures will continue to be below average. High temps in our lower elevations are expected to hover around 100-105 through the period. && .AVIATION...For Harry Reid... Winds should generally be east to southeast through the afternoon around 8-10 kts, but with thunderstorms influences it's possible that winds may become more variable by mid to late afternoon. A few thunderstorms will be possible once again near the terminal into tonight, any of which will be capable of producing gusty outflow winds and lower CIGs to around 8000ft. Guidance is continuing to indicate an enhanced potential for thunderstorm activity moving into the Vegas valley from the northeast this evening, and this potential has been included in the TAF after 03Z with gusty northeasterly winds to 30kts. Once the storms pass, expected light and variable winds to redevelop once again by Thursday morning. Afternoon thunderstorms chances will remain in the forecast through Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will remain over the area through this afternoon and evening, especially in the higher terrain of southern Nevada, western Arizona, and far eastern southern California. Gusty winds and CIGs lowering to 8000ft are all possible in and near thunderstorm activity. Model guidance is indicating an enhanced threat of thunderstorms affecting the Las Vegas area TAF sites this evening, with northeasterly winds gusting to 30kts possible mainly after 03Z. Thunderstorm activity will remain in the forecast through Thursday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:38 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 27, 3:10 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.